Alert archive / Virginia / Flash Flood Warnings in 2006
Flash Flood Warning 49, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Oct 7, 2006, 4:26 AM EDT for 5 counties in Virginia. It was in force for 2 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 7, 2006, 4:26 AM EDT (08:26 UTC)
- Expired
- Oct 7, 2006, 6:30 AM EDT
- In force
- 2 hr
- Issued by
- NWS Wakefield, VA
- Area
- Counties, with a storm outline in the text
Counties City of Franklin, VA, City of Suffolk, VA, Isle of Wight County, VA, Southampton County, VA, Sussex County, VA
The radar
The Norfolk radar (KAKQ), 26 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 7, 5:42 AM EDT | FLASH FLOOD | Ivor, VA | ROADS CLOSED. HIGHWAY 460 CLOSED FROM IVOR TO THE SUSSEX COUNTY LINE. |
| Oct 7, 5:42 AM EDT | FLASH FLOOD | Windsor, VA | NUMEROUS ROADS CLOSED COUNTY WIDE...INCLUDING HWY 258 AND PARTS OF HWY 460 NEAR WINDSOR. |
| Oct 7, 6:00 AM EDT | FLASH FLOOD | Franklin, VA | ROUTES 258 AND 460 CLOSED DUE TO HIGH WATER. |
| Oct 7, 6:20 AM EDT | FLASH FLOOD | Wakefield, VA | NUMEROUS ROADS CLOSED INCLUDING A SECTION OF HIGHWAY 460. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 76 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 8.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 421 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KAKQ 070826
FFWAKQ
VAC093-175-183-620-800-071030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
426 AM EDT SAT OCT 7 2006
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CITY OF FRANKLIN IN SOUTHEAST VIRGINIA
CITY OF SUFFOLK IN SOUTHEAST VIRGINIA
ISLE OF WIGHT COUNTY IN SOUTHEAST VIRGINIA
SOUTHAMPTON COUNTY IN SOUTHEAST VIRGINIA
SUSSEX COUNTY IN SOUTHEAST VIRGINIA
* UNTIL 630 AM EDT
* AT 425 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A COMPLEX OF HEAVY RAIN MAKING THUNDERSTORMS.
ADDITIONAL RAINFALL OF 2 TO 3 INCHES PER HOUR IS POSSIBLE OVER THE
NEXT COUPLE HOURS...WITH LOCALLY HIGHER AMOUNTS. THIS IS IN ADDITION
TO THE RAINFALL ALREADY RECEIVED IN IN PORTIONS OF THE WARNED AREA
EARLIER THIS MORNING.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ZUNI...WINDSOR...WAVERLY...WAKEFIELD...SUSSEX...STONY CREEK...
SEDLEY...KINGS FORK...IVOR...HUNTERDALE...HOMEVILLE...HOLLAND...
FRANKLIN...DOWNTOWN SUFFOLK...COURTLAND AND CARRSVILLE.
EXCESSIVE RUNOFF FROM TORRENTIAL RAINFALL WILL CAUSE FLOODING OF
SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. FLOODING OF
COUNTRY ROADS...FARMLAND ALONG THE BANKS OF CREEKS...STREAMS... AND
OTHER LOW LYING AREAS CAN ALSO BE EXPECTED.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. IF YOU ENCOUNTER WATER
OVER A ROAD...BRIDGE OR UNDERPASS...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
ACTION TO PROTECT LIFE AND PROPERTY. IF YOU ENCOUNTER WATER OVER A
ROAD...BRIDGE OR UNDERPASS...TURN AROUND...DONT DROWN. NEVER TRY TO
CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING
WATER...MOVE TO HIGHER GROUND.
LAT...LON 3657 7691 3657 7647 3681 7659 3711 7718
3691 7755
$$
WAMSLEYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Oct 7, 3:47 AM EDT, 39 minutes earlier.
Area forecast discussion, Oct 7, 3:47 AM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
347 AM EDT SAT OCT 7 2006
.SHORT TERM /TODAY THROUGH TONIGHT/...
THE THREAT FOR MODERATE TO HEAVY RAINFALL WILL CONTINUE TO MOVE OVER
PORTIONS OF THE CWA INTO THIS AFTERNOON.
ENHANCED WATER VAPOR CONTINUES TO SHOW AMPLE MOISTURE BRING
TRANSPORTED INTO THE LOW PRESSURE SYSTEM CURRENTLY SITUATED OVER
CENTRAL NC. NUMEROUS VORT MAXS WILL CONTINUE TO MOVE AROUND THE
PERIPHERY OF THE CENTER LEADING TO ADDITIONAL SHRA/TSRA DVLPMNT.
MENTIONED HVY RAINFALL FOR MOST OF THE DAY...ESP OVER SE SECTION OF
THE CWA WHERE THE GREATEST INSTABILITY WILL EXIST. CONVERGENCE ZONE
WHICH WAS OVER PORTIONS OF SUFFOLK...ISLE OF WIGHT...AND SOUTHAMPTON
OVERNIGHT HAS MOVED SOUTHWARD AS THE NIGHT PROGRESSED.
CONVERGENCE ZONE NOW CURRENTLY SITUATED OVER NC FROM BERTIE
NORTHWARD TO NORTHAMPTON AND INTO SOUTHERN GREENSVILLE/BRUNSWICK
VA. RAINFALL RATES OF 2 TO 3 INCHES OF RAINFALL WILL BE POSSIBLE
WITH THIS CONVERGENCE ZONE BAND. DECENT FORCING AND COLD AIR ALOFT
WILL MAKE FOR ENOUGH INSTABILITY TO ALSO MENTION TSRA INTO THIS
AFTN/EARLY EVE.
WILL EXTEND WIND ADVISORY UNTIL 14Z AS WINDS CONTINUE TO REMAIN
ABOVE CRITERIA OVER THE BAY AND COASTAL ZONES WITH SOME GUSTS
EXCEEDING 45 MPH AT TIMES THROUGH MID MORNING. BREEZY CONDITIONS
WILL CONTINUE THIS AFTN AND GRADUALLY DIMINISH LATER THIS EVE/OVRNT.
COULD STILL SEE GUSTS TO 40 MPH AT TIMES THIS AFTN...ESPECIALLY NEAR
MOUTH OF THE BAY.
STORMS WILL CONTINUE TO DEVELOP OFFSHORE AND BECOME MORE WIDESPREAD
AS THE DAY PROGRESSES. DUE TO STRONG DIFF IN AIR/WATER TEMP AND
DECENT SHEER...SOME STORMS MAY BE ABLE TO SPAWN WATERSPOUTS.
RIVERS...ADDITIONAL HEAVY RAINFALL TODAY ON TOP OF RECENT RAINFALL THAT
OCCURRED OVER THE PAST 24 HRS WILL LEAD TO RAPID RISES ON THE LOWER
JAMES AND APPOMATTOX RIVER BASINS. MINOR FLOODING IS FORECASTED FOR
SOME FORECAST POINTS WITH RIVER LVLS CRESTING MAINLY LATER
TONIGHT/TMRW.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
STORM SYSTEM WILL FINALLY PUSH SOUTHWARD ON MON AND OUT TO SEA
TUE AS HIGH PRESSURE NUDGES INTO THE REGION FROM THE NORTHWEST.
THIS HI WILL MOVE OFFSHORE ON WED...AS A WARM FRONT APPROACHES THE
REGION WED NIGHT. ASSOCIATATED COLD FRONT WILL EFFECT THE REGION
LATE WEEK BEFORE HIGH PRESSURE BUILD BACK INTO THE REGION.
&&
.AVIATION...
MOST SITES IFR OVERNIGHT AND GRADUAL IMPROVEMENT DURING THE DAY.
GUSTY WINDS AND LOW CEILINGS START TO LIFT BY LATE AFTERNOON AND
GRADUAL IMPROVEMENT TO MFVR.
&&
.MARINE...
TIDES GENERALLY RUNNING 2 TO 3 FEET ABOVE NORMAL. TIME OF NEXT HIGH
TIDE FOR MOST OF AREA IS ABOUT 8 TO 9 AM. THIS IS THE HIGHER OF THE
ASTRONOMICAL TIDES FOR TODAY...SO EXPECT THIS WILL BE THE WORST TIDE
CYCLE FOR FLOODING...WITH GRADUAL IMPROVEMENT THRU THE DAY. MAY
STILL HAVE SOME MINOR FLOODING SAT NIGHT WITH NEXT HIGH TIDE. WORST
AREA FOR TIDAL FLOODING APPEARS TO BE HAMPTON ROADS...WHERE THE LAST
HIGH TIDE WAS 3 FEET ABOVE NORMAL.
HAVE KEPT TIMING THE SAME FOR GALE WARNINGS WHICH WILL EXPIRE THIS
MORNING. STRONG SMALL CRAFT IN PLACE AFTER GALE WARNINGS AS
WINDS/SEAS ARE SLOW TO SUBSIDE.
HIGH SURF WILL REMAIN A THREAT AND THE HIGH SURF ADVISORY WILL BE
EXTENDED IN TIME.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...FLOOD WATCH FOR MDZ021>025 UNTIL 6 AM SATURDAY.
...HIGH SURF ADVISORY FOR MDZ025 UNTIL 6 PM SUNDAY.
...WIND ADVISORY FOR MDZ024-025 UNTIL 10 AM SATURDAY.
NC...HIGH SURF ADVISORY FOR NCZ102 UNTIL 6 PM SUNDAY.
...SMALL CRAFT ADVISORY FOR NCZ102 FROM NOON SATURDAY TO 6 PM
SUNDAY.
VA...WIND ADVISORY FOR VAZ077-078-084>086-091-094-095-098>100 UNTIL
10 AM SATURDAY.
...HIGH SURF ADVISORY FOR VAZ098>100 UNTIL 6 PM SUNDAY.
...FLOOD WATCH FOR VAZ099-100 UNTIL 6 AM SATURDAY.
MARINE...GALE WARNING FOR ANZ630>632-650-652-654-656 UNTIL NOON
SATURDAY.
...SMALL CRAFT ADVISORY FOR ANZ630 FROM NOON SATURDAY TO 2 AM
SUNDAY.
...SMALL CRAFT ADVISORY FOR ANZ631 FROM NOON SATURDAY TO 6 AM
SUNDAY.
...SMALL CRAFT ADVISORY FOR ANZ632-650-652-654-656 FROM NOON
SATURDAY TO 6 PM SUNDAY.
...SMALL CRAFT ADVISORY FOR ANZ633 UNTIL NOON SUNDAY.
...SMALL CRAFT ADVISORY FOR ANZ658 UNTIL 6 PM SUNDAY.
&&
SHORT/LONG TERM...WAMSLEY
AVIATION/MARINE...SIEBERSHazardous weather outlook, Oct 6, 5:39 AM EDT, 22 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 539 AM EDT FRI OCT 6 2006 MDZ024-025-VAZ077-078-084>086-091-094-095-098>100-070945- INLAND WORCESTER-MARYLAND BEACHES-NORTHUMBERLAND-LANCASTER- GLOUCESTER-MIDDLESEX-MATHEWS-YORK-NEWPORT NEWS/HAMPTON- NORFOLK/PORTSMOUTH-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 539 AM EDT FRI OCT 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MARYLAND...EAST CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... A COASTAL FLOOD WATCH...FLOOD WATCH...HIGH SURF ADVISORY AND WIND ADVISORY IS IN EFFECT TODAY AND TONIGHT. SEE WBCCFWAKQ...WBCFFAAKQ... WBCNPWAKQ FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ630>633-650-652-654-656-658-070945- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- 539 AM EDT FRI OCT 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL CHESAPEAKE BAY...SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TODAY AND TONIGHT... GALE WARNING IN EFFECT TODAY...MAINLY NORTH OF THE VIRGINIA - NORTH CAROLINA BORDER. SEE WBCCWFAKQ FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NCZ102-070945- OUTER BANKS CURRITUCK- 539 AM EDT FRI OCT 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT... A FLOOD WATCH AND HIGH SURF ADVISORY IS IN EFFECT TODAY AND TONIGHT. SEE WBCCFWAKQ AND WBCFFAAKQ FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MDZ021>023-NCZ012>017-030>032-VAZ048-049-060>076-079>083-087>090- 092-093-096-097-070945- DORCHESTER-WICOMICO-SOMERSET-NORTHAMPTON NC-HERTFORD-GATES- PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER- CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN- CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX- WESTMORELAND-RICHMOND-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GREENSVILLE-SUSSEX-SURRY-JAMES CITY- SOUTHAMPTON-ISLE OF WIGHT-SUFFOLK-CHESAPEAKE- 539 AM EDT FRI OCT 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MARYLAND...NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... A FLOOD WATCH IS IN EFFECT TODAY AND TONIGHT...MAINLY EAST OF I95...FOR PERIODS OF MODERATE TO HEAVY RAINFALL. SEE WBCFFAAKQ FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 44
In the hours before
Local storm report, Oct 6, 10:27 PM EDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1027 PM EDT FRI OCT 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM FLOOD DOWNTOWN NORFOLK 36.85N 76.28W
10/06/2006 CITY OF NORFOLK VA BROADCAST MEDIA
WATER 3 TO 4 FT ABOVE NORMAL HIGH TIDE AND LOCALIZED
FLOODING
1020 PM FLOOD HAMPTON 37.05N 76.29W
10/06/2006 CITY OF HAMPTON VA TRAINED SPOTTER
SEVERAL ROADS CLOSED DUE TO COASTAL FLOODING AND WATER
LEVELS REPORTED TO BE 3 TO 4 FT ABOVE DOCKS.
1020 PM FLOOD CHINCOTEAGUE 37.95N 75.36W
10/06/2006 ACCOMACK VA TRAINED SPOTTER
CHINCOTEAGUE CAUSEWAY CLOSED SINCE 8 PM
&&
SONIAMFSpecial weather statement, Oct 6, 11:10 PM EDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1110 PM EDT FRI OCT 6 2006 VAZ092-093-096-070400- ISLE OF WIGHT VA-SOUTHAMPTON VA-SUFFOLK VA- 1110 PM EDT FRI OCT 6 2006 ...TORRENTIAL RAINFALL FROM SLOW MOVING THUNDERSTORMS CONTINUE TO IMPACT WESTERN SUFFOLK COUNTY AND INTO SOUTH CENTRAL VIRGINIA... AT 1110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING/REDEVELOPIONG THUNDERSTORMS FROM HOLLAND TO 14 MILES NORTHWEST OF WINDSOR...OR FROM HOLLAND TO WAKEFIELD...MOVING NORTHWEST AT 5 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... LUMMIS AROUND 1125 PM EDT... BOAZ AROUND 1155 PM EDT... ZUNI AROUND MIDNIGHT EDT... RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE ADDITIONAL PONDING OF WATER ON ROADWAYS...AND LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. WAMSLEY
Special weather statement, Oct 7, 12:01 AM EDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1201 AM EDT SAT OCT 7 2006 VAZ081-088-089-070500- PRINCE GEORGE VA-SURRY VA-SUSSEX VA- 1201 AM EDT SAT OCT 7 2006 ...TORRENTIAL RAINFALL FROM SLOW MOVING THUNDERSTORMS MOVING OVER SOPUTH CENTRAL VIRGINA... AT 1201 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER WAKEFIELD...MOVING NORTHWEST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR WAVERLY AT 1210 AM EDT...BARHAM AT 1225 AM EDT...DISPUTANTA AT 1235 AM EDT...PRINCE GEORGE GOLF COURSE AT 1240 AM EDT...NEW BOHEMIA AT 1250 AM EDT. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE ADDITIONAL PONDING OF WATER ON ROADWAYS...AND LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. WAMSLEY
Special weather statement, Oct 7, 12:01 AM EDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1201 AM EDT SAT OCT 7 2006 VAZ081-088-089-070500- PRINCE GEORGE VA-SURRY VA-SUSSEX VA- 1201 AM EDT SAT OCT 7 2006 ...TORRENTIAL RAINFALL FROM SLOW MOVING THUNDERSTORMS MOVING OVER SOUTH CENTRAL VIRGINA... AT 1201 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER WAKEFIELD...MOVING NORTHWEST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR WAVERLY AT 1210 AM EDT...BARHAM AT 1225 AM EDT...DISPUTANTA AT 1235 AM EDT...PRINCE GEORGE GOLF COURSE AT 1240 AM EDT...NEW BOHEMIA AT 1250 AM EDT. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE ADDITIONAL PONDING OF WATER ON ROADWAYS...AND LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. WAMSLEY
Special weather statement, Oct 7, 1:53 AM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 153 AM EDT SAT OCT 7 2006 NCZ012-030-VAZ079-087-070645- BERTIE NC-BRUNSWICK VA-GREENSVILLE VA-NORTHAMPTON NC- 153 AM EDT SAT OCT 7 2006 ...TORRENTIAL RAINFALL FROM SLOW MOVING THUNDERSTORMS MOVING NORTH TO NORTHWEST OVER NORTHEASTERN NORTH CAROLINA... AT 153 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS FROM 9 MILES NORTHWEST OF RICH SQUARE TO 38 MILES SOUTH OF RICH SQUARE...OR FROM 9 MILES EAST OF HALIFAX TO 9 MILES SOUTHWEST OF WILLIAMSTON...MOVING NORTH AT 5 MPH. THE HEAVY RAIN MAKING THUNDERSTORMS WILL BE NEAR... MUD CASTLE AROUND 215 AM EDT... BOONES CROSSROADS AROUND 245 AM EDT... RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. WAMSLEY
Special weather statement, Oct 7, 3:59 AM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 359 AM EDT SAT OCT 7 2006 VAZ080-081-087>089-092-070900- DINWIDDIE VA-GREENSVILLE VA-PRINCE GEORGE VA-SOUTHAMPTON VA-SURRY VA-SUSSEX VA- 359 AM EDT SAT OCT 7 2006 ...STRONG THUNDERSTORMS MOVING NORTHWWARD OVER SOUTH CENTRAL VIRGINIA... AT 359 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 10 MILES SOUTHWEST OF DINWIDDIE TO 5 MILES SOUTH OF WAKEFIELD...OR FROM MCKENNEY TO 5 MILES SOUTH OF WAKEFIELD...MOVING NORTHWEST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... WAKEFIELD AROUND 405 AM EDT... WAVERLY AROUND 425 AM EDT... DISPUTANTA AROUND 440 AM EDT... WIND GUSTS TO 45 MPH IS EXPECTED AHEAD OF THE MAIN LINE OF STORMS. IN ADDITION TO THE WINDS...RAINFALL RATES OF 2 TO 3 INCHES PER HOUR WILL CAUSE ADDITIONAL PONDING OF WATER ON ROADWAYS...AND LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. WAMSLEY
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 11:35 PM EDT | Flash Flood Warning | AKQ | Isle of Wight, Southampton | 115 min |
| Oct 7, 2:15 AM EDT | Special Marine Warning | AKQ | 90 min | |
| Oct 7, 4:30 AM EDT | Special Marine Warning | AKQ | 90 min | |
| Oct 7, 5:07 AM EDT | Flash Flood Warning | AKQ | Surry | 113 min |
| Oct 7, 5:19 AM EDT | Flash Flood Warning | AKQ | Dinwiddie, Prince George | 116 min |
| Oct 7, 5:49 AM EDT | Special Marine Warning | AKQ | 86 min | |
| Oct 7, 6:48 AM EDT | Severe Thunderstorm Warning | AKQ | City of Hampton, City of Poquoson | 42 min |
| Oct 7, 7:08 AM EDT | Flash Flood Warning | AKQ | Isle of Wight, Southampton, Surry, Sussex, City of Suffolk | 2 hr |
| Oct 7, 7:19 AM EDT | Flash Flood Warning | AKQ | Prince George | 86 min |
| Oct 7, 8:25 AM EDT | Severe Thunderstorm Warning | AKQ | James City | 50 min |
| Oct 7, 8:49 AM EDT | Flash Flood Warning | AKQ | Charles City, Prince George | 3 hr |
| Oct 7, 9:17 AM EDT | Flash Flood Warning | AKQ | Isle of Wight, Southampton, Surry, Sussex, City of Chesapeake, City of Portsmouth and 1 more | 3 hr |
| Oct 7, 9:19 AM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight | 41 min |
| Oct 7, 9:25 AM EDT | Flash Flood Warning | AKQ | Chesterfield, Henrico, City of Colonial Heights, City of Richmond | 3 hr |
| Oct 7, 11:51 AM EDT | Flash Flood Warning | AKQ | Charles City, New Kent | 3 hr |
| Oct 7, 12:03 PM EDT | Flash Flood Warning | AKQ | James City, City of Williamsburg | 3 hr |
| Oct 7, 12:17 PM EDT | Flash Flood Warning | AKQ | Isle of Wight, Surry | 118 min |
| Oct 7, 2:15 PM EDT | Flash Flood Warning | AKQ | Isle of Wight, Surry | 90 min |
| Oct 7, 2:36 PM EDT | Flash Flood Warning | AKQ | Charles City, New Kent | 114 min |
| Oct 7, 2:56 PM EDT | Flash Flood Warning | AKQ | James City, City of Williamsburg | 94 min |
Nearby
Flash Flood Warnings in Virginia, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.